Style & ShowbizBeauty

Roaccutane: Week 12

BeautyBy Sunday World
Roaccutane: Week 12

So I'm another four weeks down the line, and I have to say my skin is looking (and feeling) good. It's not completely clear but it's got to the stage where I am OK with wearing no make-up - not that I ever do that, but the thought's there!

Nothing much to report on the side effects front. Lips still peeling, but I'm not sure if I'm used to it now, or it really has calmed down as it seems to be less severe. Also eye dryness has generally passed.

I've had a few headaches, but when you're on Roaccutane it's hard to attribute what the drug is causing and what's just happening anyway. Same for a runny nose, which is another constant at the moment. The headaches are only slight and haven't caused much discomfort.

The biggest thing I have noticed over the last four weeks is the time it takes for bumps and scratches to heal. I wore a pair of shoes that really cut my feet up, and weeks later I can still see the marks. Like the scratches previously spoken about, this is because the skin becomes really thin on Roaccutane.

There have been no changes in mood, and really the only thing I'm finding difficult is remembering to take the medication. Yep, 12 weeks in and I still keep forgetting (though I haven't completely missed a dose yet).

"The irony is, people worry about the adverse psychological effects of Roaccutane but 99.9 per cent of people get the opposite. They get the complete uplifting position where their spots clear up, their mood lifts. Much more often than not people come in at the end delighted, not miserable," Dr Friedmann commented to Cover Media.

Next time I visit the skin expert at week 16, he'll determine how much longer I need to stay on the course; either another four or eight weeks. If he deems the need for eight weeks, I'm fine with that. When I first visited Dr Freidman I thought I could only bear 20 weeks tops on Roaccutane, but none of the side effects have been too much, so another four weeks doesn't faze me in the slightest.

Of course this is just personal opinion, and the drug will affect everyone differently. However if you are on it and things do become too uncomfortable, there's always the option to lower the dose.

"The downside is the longer you lower the strength, the longer the course goes on for. But drop the dose until you feel better, then try creeping it up again," Dr F. advised.

"If going on holiday just knock out half your dose so you're better in the sun. And use sun block!"

Cover Media